JDD in the Media

Could You Be Allergic to Additives?

By December 30, 2019 February 14th, 2020 No Comments
A recent article from US News, “Could You Be Allergic to Additives?” cites a January 2013  JDD study  on whether common additives in food or medications can cause reactions in some people.
The study, “Medication Dyes as a Source of Drug Allergy,” states “Excipients are defined as inert substances added to a drug or food to confer a suitable consistency, appearance, or form. They may be added for bulk, to change dissolution or the kinetics of absorption, to improve stability, to influence palatability, or to create a distinctive appearance. The last function may depend heavily on the use of coloring agents, especially when there are multiple dosages (such as with warfarin), and dose confusion may result in profound complications. While described as inert, excipients have been associated with triggering immunological reactions, although this is almost never considered in common practice when patients have reactions to medications, even when they appear to react to many different and distinct drugs.”
Read Article Now

You May Also Like

JDD in the Media
April 29, 2020

Why Melatonin Is Really Good for Your Skin

Melatonin is one of the latest trendy skincare ingredients that supposedly helps restore and improve skin tone, while helping to combat signs of aging. While the hormone helps improve the…
JDD in the Media
April 13, 2020

Treatment of Plaque Psoriasis With an Excimer Laser Utilizing an Optimal Therapeutic UVB Dose Protocol

Psoriasis is a chronic, immune-mediated disease that mainly affects the skin and joints. Treatment for psoriasis depends on the severity, along with many other factors, and limited psoriasis can often…
JDD in the Media
January 31, 2020

Are Dermatologists Prepared for Natural and Manmade Disasters?

Natural and manmade disasters cause a range of dermatologic manifestations, including secondary infections after a flood, irritation from blistering agents used in chemical warfare, or acute and chronic effects of…